It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Minocycline
Jul 7, 2007
I stumbled upon an accutane journal, and I saw how affective it was at letting others know what to epect, and at answering question that other users might have. So why not start a Minocycline journal, and hopefully it will have the same success as the accutane journal did.

I just started Minocycline 9 days ago 100mg twice a day, have not seen any improvement at all, I quess its too soon. I have however experienced some of the side effects, Ive been getting lots of headaches, feeling dizzy and worst of all (I know its disgusting!) a terrible yeast infection, which Ive never had before.

A small intro: I've had mederate acne since I was 14 years old, I am now 24. Ive tried everything from over the counter products, birth control pills to proactiv and defferin gel and nothing seems to work. The only product that did work for a while was proactiv, it worked for an entire year but afterwards it just made my acne worst then it had ever been.
Re: Minocycline
Jul 7, 2007
I was on Minocycline for 10 years for acne. I started it around age 13 and it did help the acne. However, when I was in my 20's and had my wisdom teeth out, they came out black. They weren't rotted, but they formed black instead of white. The dentist said it was from taking the antibiotics when the teeth were forming. I immediately stopped taking the Minocycline because if it caused the problems with my teeth, I wondered what other problems it caused being on it long term. I am now in my mid 30's and I still have acne, but going off the medication was a choice I felt I needed to make.

Please monitor yourself carefully if you plan on being on this medication long term.

Caution: Be careful in the sun while on this medication. It makes you more sensitive to the sun and likely to burn. I was never told this until about 8 years into taking it, but I could definately tell you that my nose continually burned no matter how much sunscreen I used.

By the way, when I was on the Minocycline, I never had any side effects. Many people get yeast infections when on antibiotics. Talk to your doctor about this if it remains a problem. One of my PCP's always gave me a prescription for yeast infection medication when he prescribed antibiotics, "just in case".
Re: Minocycline
Jul 8, 2007
[QUOTE=MountainReader;3086165]I was on Minocycline for 10 years for acne. I started it around age 13 and it did help the acne. However, when I was in my 20's and had my wisdom teeth out, they came out black. They weren't rotted, but they formed black instead of white. The dentist said it was from taking the antibiotics when the teeth were forming.[/QUOTE]

I've heard of blue, grey, or yellow tooth staining....but only in children (many studies say under age 8). If you're an adult whose teeth are already formed, I don't think this will be a problem.
Re: Minocycline
Jul 9, 2007
what were you given for the yeast infections? its getting so annoying! did you have to stop the minocycline while taking the medicine for the yeast infection?
Re: Minocycline
Jul 9, 2007
Calidoll - If you are experiencing dizziness with Minocycline, you should stop taking it! The same thing happened to me, and my doctor took me off it. I am not sure, but I dont think that sort of thing goes away with time, but ask your doctor! Also, I never had yeast infections, but if no one has ever told you this, you should eat lots of yogurt! Antibiotics kill healthy bacteria in your gut that can result in yeast infections. I'm not sure how it works, but I think that yogurt has healthy bacteria that helps return your bacteria levels to normal? And I am not sure if Vitamin K supplements will help, but you could try that too. (Viactiv has Vitamin K in it.) But my advice would be to stop Minocycline and get a different antibiotic...Amoxicillin worked for me for awhile if you haven't tried this one.
Re: Minocycline
Aug 2, 2010
Hello Chickens :wave:

I found this board accidently while looking for something else. So anyway I suffered from acne bad acne for about 20 years and finally found what was most effective for me. So thought I'd share it with ya.

OK when I was young the only thing that worked was low dose Oxytetracycline which they dont use any more cause it is really bad for candida. So bad that chicken farmers will not give it too their chooks as it causes instant candida. But they gave it to me for more than 5 years. My acne is much better due to something new I found but my health has been permanently wreaked and I can hardly eat anything. The only treatment that helps my new symptoms is anitfungals but never cures me. So if I were you I would try anything other than antibiotics.

Acne can sometimes be caused by staph bacteria. I was listening to a doctor from Waikato hospital on the radio one day saying that Manuka Honey killed resistant staph and that they were using it for leg ulcers that wouldnt heal in the elderly.

So I decided to make up a face wash.

Get some certified Manuka Honey of a decent strenght. Take a table spoonfull and thin it with a few drops of water. It thins with very little water added. Then add cornflour approximately 1 tablespoon (maize flour will do) and mix to an easily workable consistancy.

Now wash your face twice daily with this mixture. The cornflour in the mix removes oil from the skin.

When washing your face you should first wrap your hair in a towel to keep the honey out of your hair. Make sure all your hair is off your face wrapped in the towel. Then wet your face before applying the honey wash. It will be easier to work over your skin this way. Massage the misture around your face. Then rinse off. Your skin will feel lovely and clean.

Antibiotics used to take 6 months to clear my skin and if I stoped taking them the acne would come back pretty quick.
This wash took 2 weeks of using twice daily to clear my skin. You can leave it on sometimes as a mask which will help but its not necessary.

Benoxyl lotion never did anthing for me. Theis was the only topical treatment used over 20 years that actually worked.

I also read just recently that in acne sufferers the more milk acne sufferers drank the worse acne they had. Well that one set off some alarms. I was a very big milk drinker and still am. Cows milk contains a hormone called IGF1 said to encourages acne.

I hope this might help you get rid of that acne without the risk of taking antibiotics which for me were not nearly as effective as this treatment.
This is gratis too. Im not charging you. ;)

The mediacal profession have nothing to gain by you using this treatment ( i.e. its not a perscription only med meaning you dont need an appointment to get it) so I wouldnt expect them to recomend it.


If you are allergic to bees or honey then better not try it.

Cheers





All times are GMT -7. The time now is 09:53 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!